Alert archive / Kentucky / Flash Flood Warnings in 2014

Flash Flood Warning 44, NWS Jackson, KY

October 8, 20145 counties in Kentucky

NWS Jackson, KY issued this flash flood warning at Oct 8, 2014, 12:31 AM EDT for 5 counties in Kentucky. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 8, 2014, 12:31 AM EDT (04:31 UTC)
Expired
Oct 8, 2014, 4:30 AM EDT
In force
4 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
None

Counties Clay County, KY, Knox County, KY, Laurel County, KY, Pulaski County, KY, Rockcastle County, KY

The radar

The Jackson,KY radar (KJKL), 100 km from the middle of the area, began a volume at 04:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 4.5 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2014-10-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 731 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2014-10-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 248 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
731 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
918 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
248 m²/s²
0-3 km storm-relative helicity
319 m²/s²
Significant tornado parameter
1.1
Supercell composite
6.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

163 
WGUS53 KJKL 080431
FFWJKL
KYC051-121-125-199-203-080830-
/O.NEW.KJKL.FF.W.0044.141008T0431Z-141008T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
1231 AM EDT WED OCT 8 2014

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LAUREL COUNTY IN SOUTH CENTRAL KENTUCKY...
  NORTHEASTERN KNOX COUNTY IN SOUTHEAST KENTUCKY...
  NORTHERN PULASKI COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTH CENTRAL ROCKCASTLE COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTHERN CLAY COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 430 AM EDT

* AT 1229 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR            
  INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL       
  MOVING ACROSS THE WARNED AREA. RAINFALL RATES WILL EXCEED 2
  INCHES PER HOUR AT TIMES...WITH SOME STORMS PASSING REPEATEDLY
  OVER THE SAME LOCATIONS. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...     
  LONDON...MANCHESTER...BIG CREEK...BILLOWS...CANE CREEK...CRANES    
  NEST...CRAWFORD...DEER LICK...EAST BERNSTADT...FARISTON AND        
  FLETCHER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3725 8472 3724 8431 3718 8357 3694 8351
      3699 8401 3708 8456 3714 8486

$$

GEOGERIAN
2 follow-up statements
506 
WGUS73 KJKL 080458
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1258 AM EDT WED OCT 8 2014

KYC051-121-125-199-203-080830-
/O.CON.KJKL.FF.W.0044.000000T0000Z-141008T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KNOX KY-PULASKI KY-ROCKCASTLE KY-CLAY KY-LAUREL KY-
1258 AM EDT WED OCT 8 2014

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR LAUREL...SOUTHERN
CLAY...SOUTH CENTRAL ROCKCASTLE...NORTHERN PULASKI AND NORTHEASTERN
KNOX COUNTIES UNTIL 430 AM EDT...

AT 1255 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL STILL MOVING REPEATEDLY 
ACROSS THE SAME LOCATIONS...ESPECIALLY ALONG AND JUST SOUTH OF 
HIGHWAY 80 BETWEEN SOMERSET AND LONDON.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING 
INCLUDE...LONDON...MANCHESTER...BIG CREEK...BILLOWS...CANE 
CREEK...CRANES NEST...CRAWFORD...DABNEY...EAST BERNSTADT...FARISTON 
AND FLETCHER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3725 8472 3724 8431 3718 8357 3694 8351
      3699 8401 3708 8456 3714 8486

$$

GEOGERIAN
131 
WGUS73 KJKL 080627
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
227 AM EDT WED OCT 8 2014

KYC051-121-125-199-203-080642-
/O.CAN.KJKL.FF.W.0044.000000T0000Z-141008T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KNOX KY-PULASKI KY-ROCKCASTLE KY-CLAY KY-LAUREL KY-
227 AM EDT WED OCT 8 2014

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR LAUREL...SOUTHERN
CLAY...SOUTH CENTRAL ROCKCASTLE...NORTHERN PULASKI AND NORTHEASTERN
KNOX COUNTIES IS CANCELLED...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3725 8472 3724 8431 3718 8357 3694 8351
      3699 8401 3708 8456 3714 8486

$$

GEOGERIAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Oct 7, 8:25 PM EDT, 4 hours 6 minutes earlier.

Area forecast discussion, Oct 7, 8:25 PM EDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
825 PM EDT TUE OCT 7 2014

.UPDATE...
ISSUED AT 825 PM EDT TUE OCT 7 2014

THE TRAIN OF SEVERE STORMS AND SUPERCELLS CONTINUES TO ROLL EAST
THROUGH NORTHERN KENTUCKY. AS SUCH HAVE EXTENDED THE TORNADO WATCH
THROUGH 11 PM PER CONVERSATION WITH SPC AND NEIGHBORS. HAVE SET UP
THE GRIDS TO REFLECT THESE CHANGES AND THE GRIDS HAVE BEEN ISSUED.
UPDATED ZONES AND HWO OUT SHORTLY.

UPDATE ISSUED AT 435 PM EDT TUE OCT 7 2014

UPDATED THE FORECAST TO EXTEND THE TORNADO WATCH A COUPLE OF COUNTIES
SOUTH. THIS WAS MAINLY TO DEAL WITH THE DEVELOPING LINEAR CELLS JUST
OUTSIDE OF ROCKCASTLE COUNTY. THE WCN HAS BEEN ISSUED ALONG WITH
UPDATED GRIDS AND ZONES. HWO TO FOLLOW.

&&

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT)
ISSUED AT 350 PM EDT TUE OCT 7 2014

18Z SFC ANALYSIS SHOWS THE COLD FRONT ASSOCIATED WITH A DEEP AREA OF
LOW PRESSURE MOVING CLOSER TO THE AREA. THE WIND FIELD AHEAD OF THIS
FRONT IS VERY FAVORABLE FOR ROTATING STORMS WITH A MID LEVEL SPEED
MAX MOVING INTO THE OHIO VALLEY. THIS...COMBINED WITH A SURGE OF
MOIST AND UNSTABLE AIR INTO THE REGION...HAS RESULTED IN A THREAT FOR
SUPERCELLS AND THEIR SEVERE WEATHER ATTRIBUTES ACROSS THE NORTHERN
TWO THIRDS OF THE AREA...WHERE A TORNADO WATCH IS IN EFFECT. ON
RADAR...A VERY STRONG/SEVERE CLUSTER OF STORMS IS NOW TRACKING
THROUGH THE WATCH AREA TOWARD EAST KENTUCKY AND WILL MOVE ACROSS THE
JKL CWA BETWEEN 4:30 AND 6 PM...MAINLY ALONG AND NORTH OF THE
MOUNTAIN PARKWAY. ADDITIONAL STORMS WILL BE POSSIBLE AFTER THIS
INITIAL BATCH OF STORMS PASS. A CLEARING OF THE LOWER CLOUDS IN THE
WAKE OF THE EARLIER SHOWERS AND STORMS IS BRINGING TEMPERATURES UP
INTO THE 60S AND 70S THROUGH THE AREA ALONG WITH SOUTHWEST WINDS OF
10 TO 20 KTS AND GUSTS TO 25 KTS.

THE MODELS ARE IN GOOD AGREEMENT ALOFT WITH THE LARGE AND DEEP UPPER
LOW SPINNING NORTH OF THE MIDWEST AND ITS ATTENDANT ENERGY PACKET
RACING THROUGH THE SOUTHERN OHIO VALLEY THIS EVENING. THIS NODE OF
THE UPPER LOW THEN LIFTS TO THE NORTHEAST ALLOWING FOR DECENT HEIGHT
RISES IN ITS WAKE. THE ECMWF AND GEM ARE A VIRTUAL MATCH WITH THEIR
FLATTENING OF THE PATTERN DURING THE DAY THURSDAY. LATER THAT NIGHT
AN OPENING TROUGH OVER THE FOUR CORNER/S REGION WILL SEND MORE ENERGY
THIS WAY IN THE FAST FLOW LEADING RIGHT INTO KENTUCKY. FOR THE MOST
PART...USED A BLEND OF THE MODELS WITH A LEAN TOWARD THE HRRR AND
NAM12 FOR THE NEAR TERM.

SENSIBLE WEATHER WILL FEATURE A STORMY EVENING FOR AT LEAST THE
NORTHERN PARTS OF EASTERN KENTUCKY. SCATTERED SHOWERS AND A FEW
THUNDERSTORMS CAN BE EXPECTED FOR THE REST OF THE AREA INTO THE
EVENING. THE STORMS WILL MOVE OFF BY LATE EVENING AND CONDITIONS WILL
IMPROVE OVERNIGHT WITH ANOTHER COOL NIGHT ON TAP. FOR WEDNESDAY...
HIGH PRESSURE WILL GIVE US ONE SOLID DAY OF DRY WEATHER WITH PARTLY
CLOUDY SKIES. HOWEVER...THE FRONT THAT PUSHES OFF TO THE SOUTH
TONIGHT WILL START TO COME BACK AS A WARM FRONT ON WEDNESDAY NIGHT
WITH SHOWERS AND THUNDERSTORMS POSSIBLE BY DAWN IN BOTH THE NORTHERN
PARTS OF THE AREA AND ALSO ALONG THE TENNESSEE BORDER.

USED THE CONSSHORT AS A STARTING POINT FOR THE T/TD/WIND GRIDS
THROUGH THE FIRST 18-24 HOURS BEFORE GOING WITH THE SUPERBLEND
THEREAFTER. DID MAKE SOME ADJUSTMENTS TO THE LOWS TONIGHT AND
WEDNESDAY NIGHT TO ACCOUNT FOR TERRAIN EFFECTS. AS FOR POPS...ENDED
UP MORE SIMILAR TO THE WETTER MET NUMBERS TONIGHT AND AGAIN WEDNESDAY
NIGHT.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 330 PM EDT TUE OCT 7 2014

THE EXTENDED FORECAST PERIOD BEGINS ON THURSDAY WITH THE BROAD
CLOSED UPPER LOW OVER THE NORTHEASTERN CANADIAN MARITIMES AND SLOWLY
SHIFTING EAST. MEANWHILE DURING THIS TIME...A RIDGE RESIDES OVER THE
NORTHWEST CONUS WITH A CLOSED LOW BEING THE REMNANTS OF TROPICAL
STORM SIMON MOVING OVER THE FOUR CORNERS REGION AND MOVING INTO THE
CENTRAL PLAINS. BY THE WEEKEND...A STRONG JET STREAK DIVES OUT OF
THE NORTHERN ROCKIES AND INTO THE CENTRAL PLAINS AS A TROUGH DEEPENS
FURTHER WITH THE REMNANTS OF SIMON MOVING THROUGH THE BASE OF THE
TROUGH AND INTO THE MID MS RIVER VALLEY. THE MODELS HAVE SEEM TO
COME INTO AGREEMENT WITH THIS SCENARIO AS WELL AS THE SUPER BLEND
MODEL...AT LEAST THROUGH THE WEEKEND. THE SUPER BLEND GAVE A
CONSENSUS OF LIKELY POPS THROUGH THE WEEKEND SO KEPT THIS SOLUTION
IN THE FORECAST.

FOR DETAILS IN THE LOWER LEVELS...AN EXITING FRONT BECOMES STALLED
AND ORIENTED WEST TO EAST ALONG THE TN VALLEY AND INTO KY DURING THE
THURSDAY THROUGH SUNDAY PERIOD DUE TO STRONG RIDGING ALONG THE EAST
COAST. THIS SETS UP A SCENARIO WHERE NUMEROUS WAVES MOVE ALONG THIS
BOUNDARY PROVIDING RAIN CHANCES EVERYDAY DURING THE EXTENDED. THIS
BEING A MORE SPRING LIKE PATTERN OCCURRING THIS TIME OF YEAR WITH
VEGETATION ON THE DECLINE COULD MAKE FOR A CONCERN FOR FLOODING IN
THE EXTENDED. WITH THE REMNANTS OF SIMON...THE INFLUX OF GULF
MOISTURE AND AN ACTIVE JET FOR UPPER LEVEL SUPPORT THE INGREDIENTS
MAY BE AVAILABLE FOR THIS EVENT. A FEW DETAILS WILL NEED TO BE
IRONED OUT...ESPECIALLY WITH THE MODELS HANDLING A TRANSITION IN THE
PATTERN BUT THIS SCENARIO WILL NEED TO BE MONITORED.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 815 PM EDT TUE OCT 7 2014

SEVERE AND POTENTIALLY TORNADIC SUPERCELLS CONTINUE TO ROLL EAST
THROUGH THE AREA JUST NORTH OF JACKSON. WITH THESE...IFR AND MVFR
CONDITIONS WILL BE COMMON WITH BRIEF TIMES OF VLIFR ALONG WITH GUSTY
WINDS UP TO 40 KTS. OTHERWISE...SOUTH OF THIS LINE THINGS WILL BE
QUIETER AND EVERYWHERE CIGS WILL START TO CLEAR UP AFTER 06Z WITH A
MOSTLY SUNNY DAY EXPECTED ON WEDNESDAY AND WINDS SWITCHING TO THE
WEST AT 5 TO 10 KTS. WITH THE WINDS STILL ROARING OFF THE GROUND HAVE
ADDED A LLWS REMARK TO THE TAFS THROUGH 04Z.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...GREIF
SHORT TERM...GREIF
LONG TERM...SHALLENBERGER
AVIATION...GREIF
Hazardous weather outlook, Oct 7, 10:09 PM EDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
1009 PM EDT TUE OCT 7 2014

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-090515-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
1009 PM EDT TUE OCT 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL AFFECT MANY LOCATIONS ACROSS EASTERN KENTUCKY
THROUGH THE REST OF THE EVENING. SOME STORMS COULD PRODUCE WIND GUSTS
UP TO 40 MPH...LOCALLY HEAVY RAINFALL AND SMALL HAIL. FREQUENT CLOUD
TO GROUND LIGHTNING COULD ACCOMPANY ANY STRONG STORM.

MINOR FLOODING OF LOW LYING AREAS MAY ALSO OCCUR WHERE THUNDERSTORMS
MOVE REPEATEDLY ACROSS THE SAME LOCATIONS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS WILL BE POSSIBLE THURSDAY THROUGH MONDAY...MAINLY
DURING THE AFTERNOON AND EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF FLOODING...WIND
DAMAGE...OR HAIL TO THE JACKSON WEATHER OFFICE THROUGH THIS EVENING.

GREIF/JJ

In the hours before

Special weather statement, Oct 7, 10:59 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1059 PM EDT TUE OCT 7 2014

KYZ110-119-120-080330-
MARTIN-PIKE-FLOYD-
1059 PM EDT TUE OCT 7 2014

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH
1130 PM EDT TUESDAY EVENING...

   SOUTHERN MARTIN...
   PIKE AND
   EAST CENTRAL FLOYD.

AT 1059 PM EDT...A STRONG THUNDERSTORM WAS LOCATED ALONG A LINE
EXTENDING FROM TURKEY CREEK TO KIMPER TO PIKEVILLE...OR ALONG A LINE
EXTENDING FROM WILLIAMSON TO 10 MILES EAST OF PIKEVILLE TO
PIKEVILLE...MOVING EAST AT 50 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...BUSKIRK AROUND
1105 PM EDT...PHYLLIS AROUND 1110 PM EDT...WOODMAN AROUND 1115 PM
EDT...TOONERVILLE AROUND 1120 PM EDT...

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS UP TO 40 MPH...FREQUENT LIGHTNING AND
HAIL UP TO NICKEL SIZE IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE
THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

&&

LAT...LON 3733 8226 3752 8270 3766 8258 3780 8241
      3778 8232 3774 8232 3768 8229 3766 8226
      3767 8224 3763 8221 3765 8218 3760 8215
      3759 8212 3756 8213 3756 8208 3754 8206
      3755 8196
TIME...MOT...LOC 0259Z 289DEG 43KT 3765 8228 3751 8231
          3748 8251

PELTON
Special weather statement, Oct 7, 11:06 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1106 PM EDT TUE OCT 7 2014

KYZ107-109-110-112-120-080330-
JOHNSON-MAGOFFIN-PIKE-BREATHITT-FLOYD-
1106 PM EDT TUE OCT 7 2014

...A CLUSTER OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 1130 PM EDT TUESDAY EVENING...

   SOUTHERN JOHNSON...
   MAGOFFIN...
   NORTHWESTERN PIKE...
   NORTHERN BREATHITT AND
   NORTHERN FLOYD.

AT 1103 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED NEAR
HENDRICKS...OR NEAR SALYERSVILLE...MOVING EAST AT 40 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...MARSHALLVILLE
AROUND 1110 PM EDT...GYPSY AROUND 1115 PM EDT...BRAINARD AROUND 1120
PM EDT...DOCK AROUND 1125 PM EDT...DWALE AROUND 1130 PM EDT...

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

&&

LAT...LON 3749 8270 3756 8345 3769 8341 3770 8339
      3768 8334 3767 8326 3770 8325 3772 8326
      3775 8325 3777 8327 3781 8321 3773 8264
      3771 8262 3768 8256 3769 8254
TIME...MOT...LOC 0303Z 284DEG 36KT 3770 8308

JMW
Local storm report, Oct 7, 11:22 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON KY
1122 PM EDT TUE OCT 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     SHARPSBURG              38.20N 83.93W
10/07/2014                   BATH               KY   PUBLIC

            TREES DOWN WITH A ROAD CLOSED NEAR SHARPSUBRG. ALSO BARN
            ROOFS WERE REPORTED TO HAVE BEEN BLOWN OFF.

0445 PM     TSTM WND DMG     OWINGSVILLE             38.14N 83.76W
10/07/2014                   BATH               KY   EMERGENCY MNGR

            A TREE WAS BLOWN DOWN ON A HOUSE.

0452 PM     HAIL             1 NE BRODHEAD           37.41N 84.40W
10/07/2014  E1.00 INCH       ROCKCASTLE         KY   TRAINED SPOTTER

0454 PM     TSTM WND DMG     3 NE OLYMPIA SPRINGS    38.09N 83.63W
10/07/2014                   BATH               KY   EMERGENCY MNGR

            MULTIPLE TREES WERE BLOWN DOWN ONTO MUDLICK ROAD ABOUT
            HALFWAY BETWEEN OLYMPIA SPRINGS AND SALT LICK.

0502 PM     HAIL             PRESTON                 38.09N 83.75W
10/07/2014  E0.88 INCH       BATH               KY   TRAINED SPOTTER

0505 PM     NON-TSTM WND GST 3 NW MOREHEAD           38.22N 83.48W
10/07/2014  M54.00 MPH       ROWAN              KY   MESONET

            54 MPH WIND GUST WAS MEASURED AT THE ROWAN COUNTY KY
            MESONET SITE.

0522 PM     HAIL             GRAY HAWK               37.39N 83.94W
10/07/2014  E0.75 INCH       JACKSON            KY   FIRE DEPT/RESCUE

0536 PM     HAIL             8 ENE WEST LIBERTY      37.96N 83.13W
10/07/2014  E0.75 INCH       MORGAN             KY   COCORAHS

0545 PM     TSTM WND DMG     HAZARD                  37.25N 83.20W
10/07/2014                   PERRY              KY   BROADCAST MEDIA

            A LARGE TREE LIMB WAS BLOWN DOWN ONTO A VEHICLE IN
            DOWNTOWN HAZARD. THE TIME OF THE EVENT IS ESTIMATED FROM
            RADAR.

0708 PM     HAIL             SIDEVIEW                38.11N 84.04W
10/07/2014  M1.75 INCH       MONTGOMERY         KY   TRAINED SPOTTER

0730 PM     FUNNEL CLOUD     2 NE WHEELERSBURG       37.85N 82.98W
10/07/2014                   JOHNSON            KY   FIRE DEPT/RESCUE

0733 PM     HAIL             PRESTON                 38.09N 83.75W
10/07/2014  E1.00 INCH       BATH               KY   TRAINED SPOTTER

0735 PM     HAIL             OLYMPIA SPRINGS         38.06N 83.67W
10/07/2014  M0.88 INCH       BATH               KY   TRAINED SPOTTER

0742 PM     HAIL             OWINGSVILLE             38.14N 83.76W
10/07/2014  M0.75 INCH       BATH               KY   TRAINED SPOTTER

0805 PM     HAIL             MOUNT STERLING          38.06N 83.95W
10/07/2014  E1.00 INCH       MONTGOMERY         KY   PUBLIC

0807 PM     TSTM WND DMG     WEST LIBERTY            37.91N 83.27W
10/07/2014                   MORGAN             KY   PUBLIC

            ROOF BLOWN OFF GARAGE, CHIMNEY KNOCKED OFF HOUSE, AND
            SEVERAL TREES SNAPPED OFF. DAMAGE OCCURED IN WEST LIBERTY
            ON HIGHWAY 460 WEST.

0808 PM     HAIL             3 WNW WEST LIBERTY      37.93N 83.32W
10/07/2014  M1.00 INCH       MORGAN             KY   NWS EMPLOYEE

0808 PM     HAIL             MOUNT STERLING          38.06N 83.95W
10/07/2014  E1.75 INCH       MONTGOMERY         KY   PUBLIC

0823 PM     TSTM WND DMG     11 NE WEST LIBERTY      38.03N 83.12W
10/07/2014                   ELLIOTT            KY   TRAINED SPOTTER

            LARGE TREE LIMBS DOWNED.

0823 PM     HAIL             11 NE WEST LIBERTY      38.03N 83.12W
10/07/2014  E1.00 INCH       ELLIOTT            KY   TRAINED SPOTTER

0825 PM     HAIL             3 NE JEFFERSONVILLE     38.00N 83.79W
10/07/2014  E1.25 INCH       MONTGOMERY         KY   NWS EMPLOYEE

0831 PM     HAIL             MEANS                   37.95N 83.76W
10/07/2014  M0.25 INCH       MENIFEE            KY   TRAINED SPOTTER

0831 PM     TSTM WND DMG     OIL SPRINGS             37.81N 82.94W
10/07/2014                   JOHNSON            KY   EMERGENCY MNGR

            ONE TREE WAS REPORTED TO HAVE BEEN BLOWN DOWN.

0850 PM     HAIL             MOUNT STERLING          38.06N 83.95W
10/07/2014  E1.00 INCH       MONTGOMERY         KY   PUBLIC

0900 PM     HAIL             8 NW SALYERSVILLE       37.83N 83.17W
10/07/2014  E0.25 INCH       MAGOFFIN           KY   AMATEUR RADIO

0913 PM     HAIL             5 N SALYERSVILLE        37.82N 83.06W
10/07/2014  E1.00 INCH       MAGOFFIN           KY   LAW ENFORCEMENT

0916 PM     FUNNEL CLOUD     STAFFORDSVILLE          37.83N 82.84W
10/07/2014                   JOHNSON            KY   AMATEUR RADIO

1005 PM     HAIL             8 NW SALYERSVILLE       37.83N 83.17W
10/07/2014  E0.25 INCH       MAGOFFIN           KY   AMATEUR RADIO

1027 PM     HAIL             AUXIER                  37.74N 82.76W
10/07/2014  E0.25 INCH       FLOYD              KY   AMATEUR RADIO

&&

AR
Local storm report, Oct 7, 11:28 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1128 PM EDT TUE OCT 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             WELLINGTON              37.92N 83.50W
10/07/2014  E1.25 INCH       MENIFEE            KY   PUBLIC

&&

JP
Special weather statement, Oct 7, 11:50 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1150 PM EDT TUE OCT 7 2014

KYZ079-080-116-117-080430-
PULASKI-LAUREL-LESLIE-CLAY-
1150 PM EDT TUE OCT 7 2014

...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 1230 AM EDT WEDNESDAY MORNING...

   EXTREME WEST CENTRAL LESLIE...
   EAST CENTRAL PULASKI...
   CENTRAL CLAY AND
   CENTRAL LAUREL.

AT 1149 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM AMMIE TO VALLEY OAK...OR ALONG A LINE EXTENDING FROM 9
MILES NORTHEAST OF MANCHESTER TO 10 MILES NORTHEAST OF SOMERSET...
MOVING EAST AT 45 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...WILD CAT AROUND
1155 PM EDT...TANKSLEY AROUND MIDNIGHT EDT...SPURLOCK AROUND 1205 AM
EDT...PORTERSBURG AROUND 1210 AM EDT...URBAN AROUND 1215 AM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO AN INCH AND A HALF PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...AS
WELL AS FREQUENT LIGHTNING IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

&&

LAT...LON 3720 8461 3723 8437 3716 8430 3718 8427
      3720 8428 3720 8426 3724 8425 3723 8424
      3724 8424 3726 8402 3725 8395 3726 8390
      3727 8389 3729 8368 3714 8352 3704 8440
TIME...MOT...LOC 0349Z 279DEG 38KT 3726 8367 3717 8444

GEOGERIAN
Special weather statement, Oct 8, 12:14 AM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1214 AM EDT WED OCT 8 2014

KYZ079-080-086-116-080445-
PULASKI-LAUREL-KNOX-CLAY-
1214 AM EDT WED OCT 8 2014

...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 1245 AM EDT WEDNESDAY MORNING...

   NORTHERN KNOX...
   EAST CENTRAL PULASKI...
   SOUTHERN CLAY AND
   CENTRAL LAUREL.

AT 1214 AM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PLANK TO BUNCH...OR ALONG A LINE EXTENDING FROM 8
MILES SOUTHEAST OF MANCHESTER TO 13 MILES WEST OF LONDON...MOVING
SOUTHEAST AT 50 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...SPRING CREEK
AROUND 1220 AM EDT...OGLE AROUND 1225 AM EDT...WOOLLUM AROUND 1230 AM
EDT...SKIDMORE AROUND 1235 AM EDT...GREEN ROAD AROUND 1240 AM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO 2 INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND POSSIBLY SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

&&

LAT...LON 3714 8440 3713 8361 3706 8354 3705 8355
      3701 8351 3697 8352 3694 8351 3695 8359
      3694 8358 3694 8357 3692 8397
TIME...MOT...LOC 0414Z 294DEG 42KT 3710 8362 3709 8430

GEOGERIAN

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 7, 8:03 PM EDTTornado WarningJKLMenifee, Montgomery27 min
Oct 7, 8:07 PM EDTTornado WarningJKLJohnson, Magoffin, Morgan53 min
Oct 7, 8:23 PM EDTTornado WarningJKLMenifee, Montgomery, Morgan, Wolfe37 min
Oct 7, 8:25 PM EDTAreal Flood AdvisoryJKLBath, Elliott, Fleming, Morgan, Rowan4 hr
Oct 7, 8:29 PM EDTSevere Thunderstorm WarningJKLJohnson, Martin46 min
Oct 7, 8:35 PM EDTSevere Thunderstorm WarningJKLBath, Menifee, Montgomery55 min
Oct 7, 8:37 PM EDTSevere Thunderstorm WarningJKLFloyd, Johnson, Magoffin, Menifee, Morgan53 min
Oct 7, 8:41 PM EDTTornado WarningJKLBath, Menifee, Montgomery34 min
Oct 7, 8:47 PM EDTTornado WarningJKLMartin13 min
Oct 7, 8:56 PM EDTTornado WarningJKLFloyd, Johnson, Magoffin, Morgan34 min
Oct 7, 9:14 PM EDTSpecial Weather StatementJKLMartin31 min
Oct 7, 9:21 PM EDTSpecial Weather StatementJKLMenifee, Powell24 min
Oct 7, 9:27 PM EDTTornado WarningJKLFloyd, Johnson, Martin18 min
Oct 7, 9:38 PM EDTSpecial Weather StatementJKLJohnson, Magoffin, Morgan22 min
Oct 7, 9:44 PM EDTSpecial Weather StatementJKLMartin31 min
Oct 7, 9:47 PM EDTSpecial Weather StatementJKLMagoffin, Wolfe28 min
Oct 7, 9:56 PM EDTSpecial Weather StatementJKLJohnson, Martin49 min
Oct 7, 10:01 PM EDTSpecial Weather StatementJKLMagoffin29 min
Oct 7, 10:08 PM EDTAreal Flood AdvisoryJKLEstill, Floyd, Johnson, Magoffin, Martin, Menifee and 5 more3 hr
Oct 7, 10:19 PM EDTSpecial Weather StatementJKLFloyd, Magoffin26 min
Oct 7, 10:25 PM EDTSpecial Weather StatementJKLMartin35 min
Oct 7, 10:31 PM EDTSpecial Weather StatementJKLEstill, Lee, Powell, Wolfe29 min
Oct 7, 10:35 PM EDTSevere Thunderstorm WarningJKLBreathitt, Floyd, Knott, Magoffin, Pike18 min
Oct 7, 10:59 PM EDTSpecial Weather StatementJKLPike31 min
Oct 7, 11:06 PM EDTSpecial Weather StatementJKLFloyd, Magoffin24 min
Oct 7, 11:21 PM EDTAreal Flood AdvisoryJKLBreathitt, Floyd, Knott, Magoffin, Pike, Wolfe2 hr
Oct 7, 11:31 PM EDTFlash Flood WarningJKLBreathitt, Floyd, Magoffin, Pike4 hr
Oct 7, 11:45 PM EDTAreal Flood AdvisoryJKLBreathitt, Clay, Jackson, Knott, Laurel, Leslie and 4 more3 hr
Oct 7, 11:50 PM EDTSpecial Weather StatementJKLClay, Laurel40 min
Oct 8, 12:14 AM EDTSpecial Weather StatementJKLLaurel31 min
Oct 8, 12:21 AM EDTAreal Flood AdvisoryJKLClay, Laurel, Leslie, Perry, Pulaski3 hr
Oct 8, 12:44 AM EDTAreal Flood AdvisoryJKLFloyd, Harlan, Knott, Leslie, Letcher, Perry and 1 more2 hr
Oct 8, 12:52 AM EDTSpecial Weather StatementJKLHarlan53 min
Oct 8, 1:33 AM EDTAreal Flood AdvisoryJKLBell, Clay, Harlan, Knox, Laurel, Leslie and 1 more2 hr
Oct 8, 1:34 AM EDTSpecial Weather StatementJKLHarlan26 min
Oct 8, 2:11 AM EDTSpecial Weather StatementJKLMcCreary49 min

Nearby

Flash Flood Warnings in Kentucky, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.